Ask Me Help Desk

Ask Me Help Desk (http://www.askmehelpdesk.com/forum.php)
-   Medical Conditions & Diseases (http://www.askmehelpdesk.com/medical-conditions-diseases/)
-   -   Chest pain on Thyroid Meds! (http://www.askmehelpdesk.com/medical-conditions-diseases/chest-pain-thyroid-meds-85339.html)

  • Apr 23, 2007, 05:57 AM
    PhillieFan
    Chest pain on Thyroid Meds!
    I have had an under-active thyroid for many, many years and have been on thyroid hormone (mostly synthetic). I was doing fairly well, but in 2000 my doctor said he thought I would feel a lot better on natural hormone instead of Synthroid, so we changed my pills. I started to get chest pains right away. He tried to switch me back to the Synthroid, but I still got really bad chest pains. He tried EVERY OTHER kind of thyroid on the market and they all gave me chest pains. He thinks it may have happened because I was also taking Tamoxifen at the time for breast cancer, since it also has an effect on the hormone systems. We stopped all thyroid for a while, and then I started getting severe chest pains on antibiotics! I finally stopped the Tamoxifen after 4 years instead of 5 to see if that would help. I still get chest pain on certain antibiotics (thankfully I found a few I can still take!) BUT still can not get back on thyroid hormone. I am so tired now, after 7 years, I am almost bed-ridden! I can hardly get my breath when going up steps, my legs feel like lead weights when I walk. Doctors look at me like they have never heard of this, like I'm the only person in the world that has ever has this happen. I am DESPERATE!! Does anyone have any idea what's happening to me?? :( Thank you so much for any help you can give me.
  • Jun 19, 2007, 05:45 PM
    pompano
    Quote:

    Originally Posted by PhillieFan
    I have had an under-active thyroid for many, many years and have been on thyroid hormone (mostly synthetic). I was doing fairly well, but in 2000 my doctor said he thought I would feel a lot better on natural hormone instead of Synthroid, so we changed my pills. I started to get chest pains right away. He tried to switch me back to the Synthroid, but I still got really bad chest pains. He tried EVERY OTHER kind of thyroid on the market and they all gave me chest pains. He thinks it may have happened because I was also taking Tamoxifen at the time for breast cancer, since it also has an effect on the hormone systems. We stopped all thyroid for a while, and then I started getting severe chest pains on antibiotics! I finally stopped the Tamoxifen after 4 years instead of 5 to see if that would help. I still get chest pain on certain antibiotics (thankfully I found a few I can still take!) BUT still can not get back on thyroid hormone. I am so tired now, after 7 years, I am almost bed-ridden! I can hardly get my breath when going up steps, my legs feel like lead weights when I walk. Doctors look at me like they have never heard of this, like I'm the only person in the world that has ever has this happen. I am DESPERATE!!! Does anyone have any idea what's happening to me???????????:( Thank you so much for any help you can give me.

    The pills make me feel better,but if you are on a high dose,it will make you feel a little anxious.I suggest you take half your dose in the morning,and the other at night.you will feel better once you get use to the medicine.
  • Nov 5, 2009, 06:56 PM
    paconinny
    I have chest pains with my medication as well. So much so that I have been to the ER three separate occasions sure that I was having a heart attack. All three times I was discharged with no explanation of what could be causing my pain. I have had an elektrocardiogram (sorry no idea how to spell that), chest x-rays, a take home heart monitor, and three ekgs all come back normal. I was put on a very low dose of blood pressure medication and that seemed to help but after a while I stopped taking it because I was finally feeling normal again and I am only 28 and don't want to be on medication like that forever. Anyway, I was fine until recently when they changed my dosage of synthroid and then the pains in my chest came back with a vengeance. I have to just tell myself that I know that my heart is healthy and something else is going on to make me feel this way. I wish I could be of more help but you should ask your doctor about the blood pressure medication just in case. It may help you like it did me.
  • Jan 1, 2010, 06:37 PM
    JAX_JAX
    I'm so glad to see these posts.

    I am a 34 year old female and had my thyroid removed at the end of September due to papillary carcinoma. My last check up, 2 weeks ago, prompted my ENT to prescribe a higher dose of Synthroid. (I don't take any other medication.) Last week, I began having terrible piercing pains on the right side of my chest. Breathing in seems to make it worse. The first time they happened, the pain was so intense (and scary) that it brought me to tears. This seems to be a daily occurrence now. Advil helps to relieve the pain for about 3 hours.

    I'd love to hear more from anyone else with this experience and how their Endo has helped fix it!
  • Jan 21, 2011, 03:17 PM
    PhillieFan
    Even though I was taking the lowest dose of thyroid med. Possible my doctor told me to cut my pills in half and take half in am and half in pm. Still got chest pain!! I tried bovine thyroid and some other kind of homeopathic hormone, still got chest pains!! This is very depressing, I haven't been able to take thyroid medicine since 2000 -
    AND I FEEL LIKE I AM DYING - I HAVE GIVEN UP HOPE OF EVER FEELING GOOD AGAIN!!!!!!!!!!!!!!!VERY VERY DEPRESSED!!!!!!!!!!!
  • Jan 21, 2011, 03:20 PM
    PhillieFan
    Quote:

    Originally Posted by JAX_JAX View Post
    I'm so glad to see these posts.

    I am a 34 year old female and had my thyroid removed at the end of September due to papillary carcinoma. My last check up, 2 weeks ago, prompted my ENT to prescribe a higher dose of Synthroid. (I don't take any other medication.) Last week, I began having terrible piercing pains on the right side of my chest. Breathing in seems to make it worse. The first time they happened, the pain was so intense (and scary) that it brought me to tears. This seems to be a daily occurrence now. Advil helps to relieve the pain for about 3 hours.

    I'd love to hear more from anyone else with this experience and how their Endo has helped fix it!

    Please, please let me know if you find any help at all. I don't know how you stand the chest pains. I had to stop taking the thyroid meds. Even though I had all the heart tests and they said it was not my heart, it really depresses me when I get them so I stopped my thyroid and now I am so tired I can hardly function. Good luck to you, I hope and pray you find some answers. PhillieFan
  • Jan 21, 2011, 03:25 PM
    PhillieFan
    Quote:

    Originally Posted by paconinny View Post
    I have chest pains with my medication as well. So much so that I have been to the ER three separate occasions sure that I was having a heart attack. All three times I was discharged with no explanation of what could be causing my pain. I have had an elektrocardiogram (sorry no idea how to spell that), chest x-rays, a take home heart monitor, and three ekgs all come back normal. I was put on a very low dose of blood pressure medication and that seemed to help but after a while I stopped taking it because I was finally feeling normal again and I am only 28 and don't want to be on medication like that forever. Anyway, I was fine until recently when they changed my dosage of synthroid and then the pains in my chest came back with a vengeance. I have to just tell myself that I know that my heart is healthy and something else is going on to make me feel this way. I wish I could be of more help but you should ask your doctor about the blood pressure medication just in case. It may help you like it did me.

    I know exactly what you are going through.. . I too thought I was having a heart attack! My doc has tried me on several kinds of meds for high blood pressure and I have had bad side effects from them all. I am beginning to think I am a hyper-sensitive person who just can not take medications! I have serious side effects to many antibiodics, too. Best of luck to you. Hope you get your answers.
  • Apr 1, 2012, 03:13 PM
    gina hart
    I've been on a brand of thyroid medicine called eutroxig for the past 4 years. At first I got worse, but after taking up yoga, running ( when I'm feeling energetic) and cutting out gluten, cholesterol fuelled foods and as much dairy as possible I noticed my chest pain eases. If you eliminate certain foods from your diet that don't support your heart or thyroid function, you'll find your chest pain should calm down a little. I slip up every now and then and find chest pain increases within an hour of eating these foods. Big ones to avoid include red meat, chocolate, chips (fries) and cheese!
    In my experience of having an underactive thyroid the most effective way of treating has been to change my lifestyle, food, exercise, reducing stresses, and supporting liver and heart function with the help of a naturopath and/or physician. Good luck!

  • All times are GMT -7. The time now is 04:44 PM.


    Copyright 2003 - 2014 - Askmehelpdesk.com